Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 21, 2006, 5:33 PM EDT for Collier County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 21, 2006, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 212134
SVRMFL
FLC021-212215-
/O.NEW.KMFL.SV.W.0063.060621T2133Z-060621T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 615 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AN DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR EVERGLADES CITY...OR ABOUT NEAR CHOKOLOSKEE...AND
WERE MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
EVERGLADES CITY
CARNESTOWN
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2604 8150 2586 8127 2583 8130 2583 8143
2586 8147 2586 8153 2589 8160 2592 8160
$$
BAXTER2 follow-up statements
000
WWUS52 KMFL 212158
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EDT WED JUN 21 2006
FLC021-212215-
/O.CON.KMFL.SV.W.0063.000000T0000Z-060621T2215Z/
COLLIER FL-
556 PM EDT WED JUN 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL COLLIER COUNTY...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR EVERGLADES CITY...MOVING WEST AROUND 10 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
PORT OF THE ISLANDS BY 615 PM EDT
REPORT SEVERE WEATHER TO THE LOCAL LAW ENFORCEMENT AND THEY WILL RELATE
THE INFORMATION TO THE NATIONAL WEATHER OFFICE...OR YOU CAN CALL DIRECTLY
TO THE NATIONAL WEATHER OFFICE AT 305.229.4528.
LAT...LON 2604 8150 2587 8130 2582 8134 2579 8140
2581 8148 2584 8154 2589 8160 2592 8160
$$
BAXTER000
WWUS52 KMFL 212218
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
615 PM EDT WED JUN 21 2006
FLC021-212223-
/O.EXP.KMFL.SV.W.0063.000000T0000Z-060621T2215Z/
COLLIER FL-
615 PM EDT WED JUN 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY
HAS EXPIRED...
THE CLUSTER OF THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING
HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOW TO EXPIRED FOR SOUTH CENTRAL COLLIER COUNTY.
THE THUNDERSTORMS WILL CONTINUE TO PRODUCE WIND GUSTS UP TO 40 MPH...CLOUD
TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WHILE THEY MOVE TO THE NORTHWEST AROUND 10 MPH. SOME LOCATIONS THAT COULD
BE AFFECTED BY THE STORMS ARE SOUTH BLOCK GOLDEN GATE...ROYAL PALM
HAMMOCK....AND MARCO ISLAND THROUGH 645 PM EDT.
IF THESE STORMS BECOME STRONGER AGAIN...THEN A WARNING MAYBE NEEDED AGAIN
FOR THIS AREA.
LAT...LON 2604 8150 2587 8130 2582 8134 2579 8140
2581 8148 2584 8154 2589 8160 2592 8160
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:08 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 21, 2:08 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT WED JUN 21 2006 .DISCUSSION...PERSISTENT TROUGH/LOW EAST OF MAINLAND SOUTH FLORIDA AT MID AND UPPER LEVELS STILL EVIDENT ON WATER VAPOR SATELLITE SOUTHWEST- NORTHEAST ACROSS THE MIDDLE BAHAMAS TO ABOUT 30N 70W. AT UPPER LEVELS THE TROUGH TILTS BACK ACROSS SOUTHEAST FLORIDA AND THE BEST MOISTURE AND CONVECTION IS STILL ON THE EAST SIDE. WE CAN NOW SEE A REFLECTION OF THIS FEATURE ON THE 12Z NASSAU SOUNDING AS WINDS FROM H8 UP TO H5 HAVE BACKED TO THE NORTH AND TEMPERATURES HAVE WARMED IN THIS LAYER AS WELL. AT MIAMI ALSO OUR WINDS HAVE BACKED FROM THE EAST MORE TO THE NORTHEAST. WILL GO WITH THE GFS SOLUTION THAT DEVELOPS SOME KIND OF SURFACE WAVE/LOW ON THURSDAY AROUND 28N 72W AND MOVES IT SLOWLY NORTHWEST AROUND 30N 76W BY SATURDAY. ASSUMING THIS...MAINLAND SOUTH FLORIDA SHOULD THEREFORE REMAIN ON THE LESS CONVECTIVELY ACTIVE SIDE OF THIS FEATURE FOR THE NEXT THREE DAYS AND THE NEWEST GFS MOS GUIDANCE AGREES WITH BELOW CLIMATOLOGY POPS THROUGH FRIDAY NIGHT. FOR THE UPCOMING WEEKEND AND BEYOND...WILL ASSUME THAT BETTER MOISTURE ON THE EAST SIDE OF THE WAVE/LOW WILL FINALLY ARRIVE LATE SATURDAY SO WILL TREND POPS BACK TO CLIMATOLOGY FOR SATURDAY SUNDAY AND MONDAY. WOULD ACTUALLY GO ABOVE CLIMO BUT HAVE TO ALLOW FOR UNCERTAINTY IN THE TRACK AND DEVELOPMENT OF THE WAVE AND ALSO FARTHER OUT IN TIME. WITH A MORE NORTHEAST FLOW...PATTERN OF DIURNAL THUNDERSTORM DEVELOPMENT WILL BE MORE MUDDLED AND WILL LIKELY FOLLOW SEA BREEZE CONVERGENCE LINES AND THEN OUTFLOW BOUNDARIES IN MORE HAPHAZARD FASHION. ALSO THE TEMPERATURE FORECAST WILL BE INTERESTING BECAUSE NORTHERLY FLOW DOWN THE PENINSULA WOULD CAUSE A GREATER DIURNAL RANGE IN MAX/MIN TEMPERATURES AWAY FROM THE COASTS. && .MARINE...WINDS WILL BE BACKING TO THE NORTHEAST THURSDAY AND FRIDAY THEN NORTH SATURDAY BUT DEPENDING ON EXACT PROGRESSION OF THE DEVELOPMENT OF THE WAVE/LOW COULD BECOME SOUTHEAST SUNDAY AND MONDAY. FOR THIS PACKAGE WILL GO WITH THAT SCENARIO BUT MARINERS SHOULD BE AWARE THAT WIND DIRECTION AND SPEED COULD BE VERY DIFFERENT DEPENDING ON THE DEVELOPMENT NORTHEAST OF THE BAHAMAS OR LACK OF IT. NORTHEAST TO NORTH FLOW WILL OPPOSE THE GULF STREAM SO SEAS WILL BE SOMEWHAT HIGHER FOR THAT REASON ANYWAY. && .FIRE WEATHER...NO CONCERNS ALTHOUGH AFTERNOON RELATIVE HUMIDITIES WILL BE DROPPING BELOW 50 PERCENT IN INLAND COUNTIES SOME AFTERNOONS FOR A FEW HOURS ASSUMING SCENARIO AS DESCRIBED ABOVE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 89 77 88 / 20 40 20 50 FORT LAUDERDALE 80 89 78 88 / 20 40 20 50 MIAMI 79 90 78 90 / 20 40 20 50 NAPLES 74 92 72 91 / 20 50 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 50
Hazardous weather outlook, Jun 21, 5:10 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 510 PM EDT WED JUN 21 2006 FLZ063-066>075-220900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 510 PM EDT WED JUN 21 2006 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT THE INTERIOR AND GULF COASTAL LOCATIONS THIS EVENING, WHERE A FEW STRONG STORMS ARE POSSIBLE. WIND: THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS OF 40 TO 50 MPH. HAIL: THE STRONGEST STORMS COULD CONTAIN HAIL UP TO DIME SIZE. FLOODING: A FEW STORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD CAUSE MINOR FLOODING OF POORLY DRAINED AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR THE WEST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Jun 21, 3:05 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 305 PM EDT WED JUN 21 2006 FLZ073-075-211945- WESTERN DADE FL-MAINLAND MONROE FL- 305 PM EDT WED JUN 21 2006 ...STRONG THUNDERSTORMS OVER SOUTHWEST MIAMI-DADE COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR MAHOGANY HAMMOCK MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE SMALL HAIL...AND HEAVY RAINFALL. SOME AREAS THAT COULD BE AFFECTED BY THESE STRONG STORMS ARE MAHOGANY HAMMOCK AND FLAMINGO. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 21, 3:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 354 PM EDT WED JUN 21 2006 FLZ075-212045- MAINLAND MONROE FL- 354 PM EDT WED JUN 21 2006 ...STRONG THUNDERSTORMS AFFECTING COASTLINE OF MAINLAND MONROE COUNTY... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF WILDERNESS WATERWAY NORTH TO FLAMINGO MOVING SOUTHWEST AT 10 TO 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE SMALL HAIL AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORMS ARE FLAMINGO AND CAPE SABLE. IF THE STORMS BECOME ANY STRONGER...THEN A WARNING MAYBE NEEDED FOR THIS AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 21, 5:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 524 PM EDT WED JUN 21 2006 FLZ069-070-075-212215- EASTERN COLLIER FL-WESTERN COLLIER FL-MAINLAND MONROE FL- 524 PM EDT WED JUN 21 2006 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN COLLIER COUNTY... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR CHOKOLOSKEE...MOVING NORTHWEST AT 10 MPH. THESE STRONG STORMS WILL AFFECT THE EVERGLADES CITY AND OCHOPEE THROUGH 615 PM EDT. THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP TO PEA SIZE...WIND GUSTS UP TO 40 TO 50 MPH...AND HEAVY RAINFALL. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 21, 3:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 21, 4:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 21, 5:37 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.